Restylane Injections Cause Permanent Damage to Nose?
- Asked by vanguard000 in New Jersey
- 3 years ago
I had Restylane injection on the bridge of my nose to improve its shape. It has been two years now and my nose bridge still has a lumpy feeling to it. The shape of the nose bridge looks weird with the lump and it somehow made my nose bridge look broader than it was before the injection. The lump is not very soft like skin or fat tissue, but rather feels like muscle or tendon.
How can I get rid of this?? Could this be a possible rare side effect of Restylane that causes fibrosis scarring inside the tissues?
Restylane will not cause any permanent changes to your nose
Restylane will last 9-12 months in the nose for the majority of patients, and it's unlikely at 2 years you have a significant amount of product remaining. It also does not illicit scar formation or fibrosis.
To address any concern you may have for residual Restylane, it could be completely dissolved with a hyaluronidase such as Vitrase.
Restylane Unlikely To Cause Permanent Scarring In the Nose
Restylane is very soft and does not elicit a strong scar formation reaction. The mass you feel under the skin might not be related to the restylane material. The needle trauma could have started some scar tissue formation.
If it is scar, it will respond to massage and kenalog.
If it is a neuroma (abnormal nerve growth), it will respond to kenalog.
If it is a cyst, it will need to be excised.
First step is to get the right diagnosis.
Web reference: http://www.facialplastics.net
Restylane injections for the nose
What you describe is very unusual. In fact, to have Restylane persist after 2 years is almost unheard of. You should see your physician to examine the texture of what you're feeling. I dount you would have that much fibrosis from an injection.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.